Louisiana, 2006Damaging Winds in Louisiana, August 4, 2006
August 4, 2006 · NWS LIX · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 4, 2:19 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 4, 2:19 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CDT FRI AUG 4 2006
DISCUSSION...NOT MANY CHANGES MADE THIS AFTERNOON TO THE FORECAST
GRIDS. THE UPPER RIDGE REMAINS IN CONTROL OVER THE CENTRAL GULF
COAST REGION AS HIGH PRESSURE AT THE SURFACE PREVAILS ACROSS THE
EASTERN GULF. THE MODELS STILL INDICATE A GRADUAL WEAKENING OF THE
UPPER RIDGE AS A WEAK UPPER LOW OR DISTURBANCE MOVES WESTWARD
ACROSS THE AREA SATURDAY AND SUNDAY. THIS SHOULD BRING AN INCREASE
IN RAIN CHANCES FOR THE UPCOMING WEEKEND WHILE KEEPING AFTERNOON
TEMPERATURES CLOSER TO SEASONAL VALUES. THE RIDGE PATTERN ALOFT
THEN LOOKS TO BECOME REESTABLISHED BY THE START OF THE NEXT WEEK
AS SURFACE HIGH PRESSURE BUILDS ACROSS THE LOWER ATLANTIC BASIN.
THIS SHOULD ALLOW HIGHS TO CLIMB ABOVE NORMAL READINGS WITH RAIN
CHANCES IN THE LOW SCATTERED CATEGORY AT BEST FOR MUCH OF NEXT
WEEK.
AS FAR TROPICAL DEPRESSION CHRIS...THE SYSTEM SEEMS TO BE
HAVING A TOUGH TIME MAINTAINING ITS STRUCTURE. THE LATEST FORECAST
HAS THE CHRIS MOVING WESTWARD ACROSS THE CUBA. IF CHRIS IS ABLE TO
MAINTAIN SOME CONTINUITY ONCE IT EMERGES INTO THE SOUTHEAST
GULF..IT COULD STRENGTHEN TO TROPICAL STORM INTENSITY. THE ONLY
INFLUENCE FOR THE LOCAL AREA MAY BE SOME INCREASED WIND AND SWELL
ACROSS THE COASTAL WATERS EARLY NEXT WEEK AS CHRIS MOVES WESTWARD
ACROSS THE MIDDLE GULF UNDER THE INFLUENCE OF THE VERY STRONG
UPPER LEVEL RIDGE COVERING THE GULF COAST STATES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 93 73 91 / 10 40 30 40
BTR 75 94 75 91 / 10 40 30 40
MSY 79 92 79 90 / 20 50 30 40
GPT 76 92 76 90 / 20 50 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 4, 10:45 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CDT FRI AUG 4 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1145 AM CDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH
THURSDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED
DURING THE PERIOD...BUT A FEW THUNDERSTORMS MAY PRODUCE FREQUENT
LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 4, 1:50 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CDT FRI AUG 4 2006
MSZ082-042030-
JACKSON-
250 PM CDT FRI AUG 4 2006
...STRONG THUNDERSTORM OVER NORTHEAST JACKSON COUNTY...
AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM SOUTHEAST OF WADE OR NORTH OF MOSS POINT.
THIS THUNDERSTORM IS MOVING TO THE SOUTHWEST NEAR 15 MPH AND WILL
AFFECT AREAS IN AND AROUND ESCATAWPA AND OCEAN SPRINGS THROUGH 330
PM. AND CAPABLE OF PRODUCING WINDS TO 45 MPH...SMALL HAIL...
FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. SOME PONDING OF
WATER ON ROADS IS POSSIBLE DUE TO THIS HEAVY RAINFALL.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE
DISSIPATED.
8
Local storm report, Aug 4, 2:09 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 9 E DIAMONDHEAD 30.38N 89.22W
08/04/2006 E0.88 INCH HARRISON MS BROADCAST MEDIA
WLOX TELEVISION METEOROLOGIST RELAYED REPORT OF NICKEL TO
QUARTER SIZE HAIL.
&&Local storm report, Aug 4, 2:27 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG LACOMBE 30.31N 89.93W
08/04/2006 ST. TAMMANY LA PUBLIC
TREES WERE BLOWN DOWN ALONG LA 434 NEAR LACOMBE. NICKLE
SIZE HAIL WAS REPORTED ALSO.
&&Local storm report, Aug 4, 3:40 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 5 SSW MCNEIL 30.60N 89.67W
08/04/2006 E0.75 INCH PEARL RIVER MS LAW ENFORCEMENT
3/4 INCH HAIL REPORTED NEAR HIGHWAY 11 SOUTH OF MCNEIL BY
A SHERIFF DEPUTY
0435 PM TSTM WND DMG 5 NNE MCNEIL 30.74N 89.61W
08/04/2006 PEARL RIVER MS LAW ENFORCEMENT
TREE DOWN BLOCKING HIGHWAY 11 NORTH OF MCNEIL NEAR
MILLARD ROAD
&&
25Thunderstorm Wind, East Baton Rouge
- When
- August 4, 4:45 PM CST
- Where
- East Baton Rouge County, Baker
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.583, -91.167
Power lines and large tree limbs blown down.
Thunderstorm Wind, East Baton Rouge
- When
- August 4, 4:45 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.467, -91.167
Tree limbs and power lines downed in the Baton Rouge area. In addition, heavy rainfall caused extensive street flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 4, 2006$163,000 · 50 kt wind · 6 events
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, August 4, 2006$35,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532840, 5532841.